U.S. doctors online nowAsk doctors free
Fort Lauderdale, FL
A 31-year-old female asked:

Doc started me on celexa (citalopram) 2 days ago for anxiety/panic. symptoms have been worse- psych appt in 5 days. do i stop the celexa (citalopram), or is this normal?

1 doctor answer1 doctor weighed in
Dr. Heidi Fowler
Psychiatry 26 years experience
SSRI's can initially: lead to increased anxiety symptoms. For most, this will resolve. Please let your prescribing physician know about your symptoms to obtain his/her guidance. Take care.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 7, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.